Hi !!! Just wanted to ask about your experience with Lyrica. I am terrified to take it because of the side effects and possible weight gain. I have always had terrible reactions to anti-depressants and I am wondering if this med will act the same way. Right now I am on Tramadol 3x a day, Flexeril, Vomovo, and Provigil. I would like to stay with this treatment but I guess my doctor wants me on something I can take longterm. What are your thoughts ? Thank you !!!
I tried Lyrica and for me, lyrica and I did not get a long. Lasted 2 weeks and it was a hard 2 weeks then I stopped. If you can take it it can help. I did get some real relief from pain rather quickly from it but could not get past the daily migraines it caused me.
If I was you, I would try it. It may increase appetite but only for short term and then it goes away.
The only problem with it is that you have to change doses and I believe it will stop working one day.
Ask your doc.
But it really helps to sleep, deep sleep not like gabapentin.
If you can afford - try it.
By the way, doens't vimovo cause Osteoporosis?
I was on Lyrica for about a year and a half - both for the FMS and to help prevent migraines. I didn't find that it helped me much at all (I kept up with it because I was waiting to get in with a migraine specialist at UVA hospital and my doc didn't want to change my meds before then). Unfortunately, the lyrica caused me to gain roughly 60 lbs. For me, it didn't increase my appetite much, I just gained. The worst part about the weight gain (oh and the massive swelling of fingers) is how long it takes to lose the weight and swelling after you stop taking it.
It took me several months before I could lose any weight at all once I stopped taking it and my fingers are still too swollen now to wear my wedding ring (used to be too big) and I weigh less than I did the last time I wore it comfortably.
My doc says the swelling will go away, but it will take a while.
Hope you have a better experience with it than I did!
Lyrica was very helpful for me. I have fibro and neuropathy. I was on it for about 8 years. It didn't cause any real weight gain for me. However it DID cause blurred vision. I took 75 mg morning and night, but in the last year had to go down to just the night dose. Unfortunately I developed an alergic reaction and can't take it any longer.
It really helped the neuropathy, ended the numbness and tingling and burning. I did have a lot of fatigue though.
I took Lyrica for about 18 months - it did very little for my nerve pain and nothing for my migraines - I gained more weight than I care to share, and my finger swelled so much, I wasn't able to wear my wedding ring, and they had to cut it off for my last surgery (to the tune of about $600 to fix).
I stopped taking Lyrica last June, and even though I've finally been able to lose some of the weight, my fingers are still too swollen to wear my wedding ring (which was too big when I weighed this much before) AND I had the ring sized up when I had it repaired. It's rather depressing knowing that I weigh less than I have in 4 years, and I still can't wear my wedding ring.
My doc says it'll take a while for that swelling to go down - but really? It's already been close to a year
Lyrica took away very painful pelvic area pain, but weakened my muscles until simple tasks such as dressing became extremely difficult. My weakened muscles got much better after stopping the Lyrica, but never came close to where I was when I started taking the Lyrica.